Mississippi, 2010Flash Flood in Mississippi, August 10, 2010
August 10, 2010 · NWS MOB · 1 event in 1 county or zone
Heavy rains produced flooding in parts of southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains produced flooding in parts of southeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 10, 3:52 AM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 10, 3:52 AM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
452 AM CDT TUE AUG 10 2010
.SHORT TERM...(TODAY AND TONIGHT)...SURFACE RIDGE OVER THE SE CONUS
AND CENTRAL GULF STATES WILL BEGIN TO WEAKEN TODAY AND TONIGHT AS A
DEVELOPING SURFACE LOW...MOSTLY NEAR THE UPPER FLORIDA
KEYS...BECOMES BETTER ORGANIZED ON THE WESTERN FLANK OF A BROAD
UPPER LOW OFF THE FLORIDA EAST COAST. ALL MODEL GUIDANCE IN FAIR
AGREEMENT WITH THE PLACEMENT OF THIS SYSTEM THIS MORNING WITH THE
ECMWF AND SREF ENSEMBLE GUIDANCE FAIRLY CLOSE ON THE EVOLUTION OF
THIS FEATURE IN THE EAST CENTRAL GULF LATE TODAY AND TONIGHT. CURRENT
SATELLITE LOOPS SHOW AN INTRUSION OF DRY AIR NORTHWEST OF THE UPPER
LOW MOVING SOUTHWARD OVER MUCH OF THE CWFA TODAY AND EARLY TONIGHT
THUS GIVING WAY TO ANOTHER HOT DRY DAY FOR MOST OF THE CWFA WITH
MAYBE A FEW ISOLATED SHOWERS OR THUNDERSTORMS NEAR THE IMMEDIATE
COAST THIS AFTERNOON...BECOMING MORE SCATTERED MOSTLY NEAR THE COAST
AND OFFSHORE OVERNIGHT. WINDS WILL ALSO BEGIN TO INCREASE FROM THE
EAST LATE TODAY AND OVERNIGHT AS THIS SYSTEM TO THE SOUTHEAST EMERGES
BETTER IN THE EASTERN GULF. AS FOR TEMPS...DUE TO DRY AIR INTRUSION
AND LESS CLOUD COVER WILL LEAN A DEGREE OR TWO ABOVE THE 00Z MAV
GUIDANCE FOR HIGHS TODAY...EXCEPT ALONG THE IMMEDIATE COAST WHERE
BETTER MIXING IS EXPECTED...AND A TAD ABOVE GUIDANCE FOR ALL AREAS
TONIGHT DUE TO INCREASING CLOUDS AND LOW LEVEL MOISTURE FROM THE EAST
AND SOUTHEAST. HEAT INDEX VALUES WILL BE SLIGHTLY HIGHER OVER INLAND
AREAS TODAY...RANGING FROM 104 TO 107 DEGREES IN THE WARMEST PLACES
GENERALLY OVER NORTHERN SECTIONS OF SE MS AND EXTREME INLAND AREAS OF
SOUTHWEST AL. 32/EE
.LONG TERM...(WEDNESDAY AND FRIDAY)...AT BEGINNING OF PERIOD EARLY
WED...SFC LOW MOVES (TROPICAL/SUB-TROPICAL) FROM E CNTRL GLFMEX
TO N CNTRL GLFMEX BY MIDDAY...AND THEN INTO SE LA OR SE MS COAST
LATE WED EVE/EARLY THU AM. WENT WITH SREF MEAN AND 10.00 ECMWF ON
PLACEMENT OF SFC LOW...WHICH WERE IN REMARKABLE AGREEMENT. ALL
INDICATIONS SUGGEST CONFIDENCE IS INCREASING FOR A SFC LOW PRES TO
VISIT OUR AREA. COMPARED TO YESTERDAY AT THIS TIME... THERE HAS BEEN
A TENDENCY FOR THE TROPICAL MODELS TO MOVE THE "WOULD BE" SYSTEM MORE
TO THE RIGHT (OR EAST) WITH TIME. SYSTEM TURNS TO N AS IT FINDS
WEAKNESS IN MID TROP RIDGE...PLACING ENTIRE CWA ON E (OR WET) SIDE OF
SYSTEM BY LATE WED. SYSTEM REMAINS CLOSED AT 850 HPA OVER SE LA THROUGH
MIDDAY THU AND THEN FILLS WHILE OPENING THU NIGHT. SW ATLANTIC RIDGE
BUILDING IN THROUGH 12Z FRI ENHANCES THE WEAKENINGFILLING. THERE IS
A TIME PERIOD WHERE THIS SYSTEM MAY STALL AND PRODUCE A LOT OF RAIN
ON A VERY SMALL SCALE LATE THU AND INTO FRI. THIS WILL HAVE TO BE
WATCHED CAREFULLY VIA AVAILABLE REMOTE SENSING TOOLS ONCE WE HAVE A
BETTER HANDLE ON WHAT WE WILL BE DEALING WITH IN REGARD TO WHAT
ACTUALLY FORMS. OTRW...WILL DAMPEN MAX TEMPS A BIT ON THU GIVEN
EXPECTED WDSPRD PCPN OVER SRN 2/3 AREA. FRIDAY THERE SHOULD BE SOME
BINOVC AROUND...BUT LINGERING HEAVY RAINS COULD BE AT LEAST OVER WRN
HALF OF AREA. UTILIZED THE SREF QPF FOR STARTING POINT FOR GRIDDED
QPF FIELDS. ALSO USED SREF WIND DIRECTIONS WITH TWEAKS TO THE MAGN IN
SHORT AND MID-RANGES.
(FRIDAY NIGHT THROUGH NEXT TUESDAY)...DEEP LYR RIDGING BUILDS ACROSS
NRN GLFMEX THROUGH SUNDAY. THIS SHOULD DRY THINGS OUT WITH WARMER
TEMPS BOTH SAT AND SUNDAY. HOWEVER BY MONDAY...A WEAKNESS DEVELOPS
IN THE LOW- AND MID-LEVEL MASS FIELD DESPITE PERSISTENT UPPER
RIDGING. 10.00Z ECMWF HINTS AT WEAK SFC LOW AND PRONOUNCED PRES TRF
WHICH WILL ENHANCE TSTM COVERAGE ABOVE SEASONAL NORMS. PREFER 50
POPS...VERSUS 30-40 POP. /23 MEDLIN
&&
.AVIATION...(12Z ISSUANCE)..VFR CONDITIONS THROUGH TONIGHT. A FEW
ISOLATED THUNDERSTORMS MAINLY NEAR THE COAST AND OFFSHORE WILL BE
POSSIBLE LATE THIS AFTERNOON AND TONIGHT. WINDS WILL BEGIN FROM THE
NORTH TODAY SHIFTING EAST THEN SOUTHEAST AND BUILDING TO 10 TO 15
KNOTS BY LATE THIS AFTERNOON. A LIGHT TO MODERATE EASTERLY FLOW WILL
CONTINUE OVERNIGHT FOR ALL TERMINAL SITES AS AN AREA OF LOW
PRESSURE BECOMES BETTER ORGANIZED OVER THE EASTERN GULF. 32/EE.
&&
.MARINE...HIGH PRESSURE WILL CONTINUE TO WEAKEN OVER THE NORTH
CENTRAL GULF AS AN AREA OF LOW PRESSURE DEVELOPS NEAR THE SW FLORIDA
PENINSULA AND MOVES WEST. WINDS AND SEAS...MOSTLY FROM EAST
SOUTHEAST...WILL STEADILY BUILD BEGINNING LATE TONIGHT CONTINUING
THROUGH THURSDAY AS THE AREA OF LOW PRESSURE BECOMES BETTER
ESTABLISHED OVER THE NORTH CENTRAL GULF. WIND VELOCITIES WILL RANGE
FROM 15 TO 20 KNOTS BY TONIGHT FOR THE OFFSHORE WATERS OUT TO 60
NM...SHIFTING NORTHWARD OVER INLAND BAYS AND SOUNDS BY EARLY WED
MORNING. SEAS WILL BUILD TO 3 TO 5 FEET THROUGH THU. SHOWERS AND
THUNDERSTORMS...BECOMING NUMEROUS AT TIMES MOSTLY WELL OFFSHORE...CAN
BE EXPECTED THROUGH THE FORECAST PERIOD. 32/EE
&&
.FIRE WEATHER...MINIMUM AFTERNOON RELATIVE HUMIDITIES REMAIN ABOVE
THE MINIMUM THRESHOLD VALUES. NO WATCHES OR WARNINGS THIS PERIOD.
THU WILL BE WET AS A LOW PRESSURE SYSTEM APPROACHES THE REGION.
/23 MEDLIN
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 97 77 94 77 / 05 20 50 40
PENSACOLA 95 80 93 79 / 20 30 60 50
DESTIN 93 82 92 79 / 20 30 60 50
EVERGREEN 98 74 96 74 / 05 10 40 30
WAYNESBORO 98 73 98 73 / 05 10 30 20
CAMDEN 100 74 99 74 / 05 10 20 20
CRESTVIEW 97 77 95 76 / 10 20 50 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 10, 4:55 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT TUE AUG 10 2010
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
555 AM CDT TUE AUG 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
HEAT INDICES WILL RANGE FROM 104 TO 107 DEGREES THIS AFTERNOON
MOSTLY OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI AND EXTREME
SOUTHWEST ALABAMA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FORECAST MODELS INDICATE A DEVELOPING AREA OF LOW PRESSURE OVER THE
EAST CENTRAL GULF EARLY WEDNESDAY MOVING WEST NORTHWEST THROUGH THE
REMAINDER OF THE WEEK...POSSIBLY APPROACHING THE MOUTH OF THE
MISSISSIPPI RIVER AND THE MISSISSIPPI COAST BY WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING. THIS SYSTEM WILL BE MONITORED CLOSELY FOR
POSSIBLE TROPICAL DEVELOPMENT FOR THE NEXT COUPLE OF DAYS.
REGARDLESS OF WHETHER THIS SYSTEM BECOMES TROPICAL OR NOT...EXPECT
AN INCREASING EASTERLY WIND FLOW ALONG WITH BUILDING SEAS OVER THE
MARINE AREA AND AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY
WHICH WILL BE LESS DIURNAL IN NATURE. THIS WILL GIVE WAY TO
HAZARDOUS CONDITIONS FOR SMALL CRAFT BY EARLY WEDNESDAY CONTINUING
THROUGH THURSDAY NIGHT.
BY WEEKS END...A MORE DIURNAL PRECIPITATION PATTERN IS EXPECTED TO
RETURN...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER
THE GULF WATERS AND ALONG THE COAST DURING THE LATE NIGHT AND EARLY
MORNING HOURS...SHIFTING INLAND AND BECOMING MORE NUMEROUS OVER
INLAND AREAS DURING THE AFTERNOON AND EARLY EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
AT THIS TIME...ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTER
INFORMATION IS NOT ANTICIPATED THROUGH TONIGHT.
Flash Flood, George
- When
- August 10, 9:00 AM CST to 10:00 AM CST
- Where
- George County, Agricola to 0.1 mi N of Agricola
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.800, -88.520
Heavy rainfall produced flooding of several streets in Agricola.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, August 10 to 12, 20101 death · 4 injured · $52 million · EF0 · 64 events
- Flash Flooding and Flooding in Puerto Rico, August 10, 20101 death · 5 events
- Hail and Damaging Wind in Idaho, August 10, 20101 death · 1.75 in hail · 4 events
- Tornado and Flash Flood in North Dakota, August 10 to 11, 2010$15,000 · EF2 · 2 events
- Flash Flooding and Hail in Arkansas, August 10 to 13, 2010$266,000 · 1 in hail · 18 events
- Flood in Iowa, August 10 to 16, 2010$500,000 · 1 event
- Flash Flood and Lightning Strike in Iowa, August 10, 2010$350,000 · 2 events
- Damaging Winds in Missouri, August 10, 20101 injured · $200,000 · 61 kt wind · 3 events
- Flash Flood in Iowa, August 10, 2010$100,000 · 1 event
- Flash Flood in Illinois, August 10, 2010$50,000 · 1 event
- Flash Flooding and Damaging Winds in Minnesota, August 10 to 11, 2010$30,000 · 59 kt wind · 9 events
- Heat in Kentucky, August 10, 201026 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259368.